Alert archive / Georgia / Special Weather Statements in 2013

Special Weather Statement, NWS Atlanta, GA

July 12, 2013Marion County, Webster County, Georgia

NWS Atlanta, GA issued this special weather statement at Jul 12, 2013, 5:13 PM EDT for Marion County, Webster County, Georgia. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 12, 2013, 5:13 PM EDT (21:13 UTC)
Expired
Jul 12, 2013, 6:00 PM EDT
In force
47 min
Issued by
NWS Atlanta, GA

Counties Marion County, GA, Webster County, GA

The radar

The Maxwell AFB radar (KMXX), 120 km from the middle of the area, began a volume at 21:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 9.2 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2013-07-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1881 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2013-07-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 12 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1881 J/kg
Mixed-layer CIN
-5 J/kg
Mixed-layer LCL
476 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
12 m²/s²
0-3 km storm-relative helicity
43 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

760 
WWUS82 KFFC 122113
SPSFFC

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
513 PM EDT FRI JUL 12 2013

GAZ091-103-122200-
513 PM EDT FRI JUL 12 2013

...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 40 MPH WINDS
IN WEBSTER AND MARION COUNTIES UNTIL 600 PM EDT...

AT 510 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM OAKLAND TO LEVERETTS...MOVING NORTHEAST AT 5
MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS THEY MOVE
ACROSS WEBSTER AND MARION COUNTIES THROUGH 600 PM EDT. SOME LOCATIONS
IN THE PATH OF THESE STORMS INCLUDE DUMAS...CENTERPOINT...PRESTON...
CHURCH HILL...DRANEVILLE...BUENA VISTA...LEVERETTS...WESTON...
BRANTLEY...OAKLAND...KIMBROUGH...SEMINOLE...MARION ESTATES AND
JUNIPER. HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.

THE HIGH RAIN TOTALS SEEN THUS FAR THIS SEASON HAS RESULTED IN
PERSISTENT WET SOILS FOR AREA TREES. THIS WILL ALLOW THESE TREES TO
FALL DUE TO WINDS MUCH LOWER THAN IN A TYPICAL SEASON...AS LOW AS 30
MPH IN SOME CASES.

&&

LAT...LON 3194 8466 3206 8464 3216 8465 3218 8463
      3223 8465 3253 8463 3252 8457 3255 8456
      3254 8451 3256 8449 3256 8446 3213 8449
      3192 8444 3191 8446 3191 8458
TIME...MOT...LOC 2113Z 168DEG 4KT 3250 8450 3220 8458
          3194 8454

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jul 12, 4:12 PM EDT, 1 hour 1 minute earlier.

Area forecast discussion, Jul 12, 4:12 PM EDT, 1 hour 1 minute before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
412 PM EDT FRI JUL 12 2013

.SHORT TERM /TONIGHT THROUGH SATURDAY NIGHT/...
A WEAK FRONTAL BOUNDARY IS SAGGING SOUTH AND ACROSS THE METRO AREA
THIS AFTERNOON. THIS FEATURE HAS PROVIDED THE CONVERGENCE TO SPARK
CONVECTION ALONG A LA GRANGE TO FOREST PARK TO CLEVELAND LINE THIS
AFTERNOON. ISOLATED CONVECTION IS OCCURRING SOUTH OF THE BOUNDARY...
BUT EXPECT THIS ACTIVITY TO BECOME MORE SCATTERED TO NUMEROUS LATER
THIS AFTERNOON AND EVENING AS THE BOUNDARY CONTINUES TO SETTLE INTO
CENTRAL GA THIS EVENING AND OVERNIGHT. A FEW STORMS COULD BE STRONG
TO SEVERE... WITH STRONG WINDS... FREQUENT LIGHTNING AND LOCALLY
HEAVY RAIN THE MAIN THREATS THROUGH MAX HEATING. ALSO...WITH GROUNDS
SO SATURATED... MINOR FLOODING AND DOWN TREES WILL BE POSSIBLE
THROUGH MID EVENING EVEN WITH 40 TO 45 MPH WIND GUSTS. ANY ISOLATED
SEVERE STORM THREAT WILL GREATLY DIMINISH BY 8-9 PM THIS EVENING.

OTHERWISE... ISOLATED SHOWER ACTIVITY REMAINS POSSIBLE FOR AREAS
ALONG AND SOUTH OF THE BOUNDARY... MAINLY ACROSS MUCH OF CENTRAL GA
OVERNIGHT. THEN MODELS SHOW AN UPPER LOW... CURRENTLY SPINNING OVER
KY/OH... RETROGRADING WESTWARD TONIGHT AND CONTINUING ON SATURDAY.
THIS WILL DRAG THE SURFACE BOUNDARY NORTHWARD... SPREADING DEEP
TROPICAL MOISTURE BACK ACROSS THE FORECAST AREA SATURDAY AFTERNOON
AND EVENING. AS A RESULT.. EXPECT LOW CLOUDS TO SPREAD OVER MUCH OF
THE AREA TOWARDS MORNING... THEN GIVE WAY TO MOSTLY CLOUDY SKIES AND
SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS SUNDAY AFTERNOON AND
EVENING... WITH THE GREATER CHANCES FOR THUNDER GENERALLY ALONG AND
EAST OF A CARROLLTON TO CLEVELAND LINE. THE CLOUDS AND DEEP MOISTURE
SHOULD HOLD HIGHS IN THE LOWER TO MID 80S ON SATURDAY... LIMIT
INSTABILITIES ENOUGH TO HELP HOLD CONVECTION BELOW SEVERE LIMITS.
THE INCREASING RAIN CHANCES SATURDAY AFTERNOON AND EVENING WILL
CONTINUE THE CONCERNS FOR LOCALLY HEAVY RAIN AND FLOOD PROBLEMS
AGAIN ON SATURDAY. A FLASH FLOOD WATCH MAY BE WARRANTED LATER THIS
WEEKEND... BUT WILL HOLD OFF FOR NOW AND ADDRESS THIS ISSUE WITH
LATER SHIFTS AND MODEL RUNS.

39

.LONG TERM /SUNDAY THROUGH FRIDAY/...
LONG TERM FORECAST IS STILL ON TRACK ONLY CHANGE WAS TO INCREASE
POPS SLIGHTLY ON SUNDAY AFTERNOON GIVEN LATEST GUIDANCE.
OTHERWISE...ONLY MINOR TWEAKS TO THE GRIDS. SEE THE DISCUSSION
BELOW FOR OVERALL THINKING.

11

LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/...
/ISSUED 412 AM EDT FRI JUL 12 2013/
LONG TERM BEGINS WITH THE CLOSED UPPER LOW DRIFTING WEST OF THE
MID MS VALLEY...WITH A SOUTHEAST FLOW OF MOISTURE ACROSS THE CWA.
THE UPPER LOW CONTINUES TO DRIFT WESTWARD WHILE THE UPPER RIDGE
BUILDS OVER THE OHIO VALLEY REGION. THIS PUTS THE CWA IN A DEEP
EASTERLY FLOW OF ATLANTIC MOISTURE THROUGH MUCH OF THE PERIOD.
CHANCE OR SLIGHT CHANCE POPS OVER THE CWA THROUGH THE PERIOD LOOK
REASONABLE. PATTERN SHOULD BECOME MORE DIURNAL TOWARD MID WEEK AS
THE UPPER RIDGE CONTINUES TO EXPAND OVER THE EASTERN STATES.

41

&&

.HYDROLOGY...
THE GROUND ACROSS NORTH AND CENTRAL GEORGIA REMAINS MOIST.
ALTHOUGH ONLY A QUARTER TO AN INCH OF RAINFALL IS EXPECTED OVER
THE NEXT FEW DAYS...LOCALLY HIGHER AMOUNTS ARE POSSIBLE WITH SOME
OF THE THUNDERSTORMS. THE OVERALL AMOUNTS EXPECTED ARE BELOW 1HR
FFG BUT IF HIGHER AMOUNTS OCCUR AND AREAS RECEIVE MULTIPLE DAYS OF
RAINFALL...LOCALIZED FLOODING WILL BE POSSIBLE. NOT ENOUGH
TO ISSUE A FLASH FLOOD WATCH AT THIS TIME...BUT WILL CONTINUE TO
MONITOR.

&&

.AVIATION...
18Z UPDATE...
MID LEVEL SCT-BKN CLOUDS WILL PREVAIL THIS AFTERNOON WITH
ISOLATED SHOWERS AROUND THE ATLANTA AIRPORTS AS A WEAK SURFACE
TROUGH MOVES ACROSS THE METRO AREA. WILL CONTINUE TO SHOW VCSH
THRU 23Z AT ATL AS EXPECT CONVECTION TO REMAIN SHOWERS WITH LACK
OF DEEP MOISTURE AND UPPER SUPPORT. EXPECT TEMPO -TSRA AT CSG AND
MCN THIS AFTERNOON WHERE THE DEEPER MOISTURE AND INSTABILITIES ARE
POOLED. IFR CIGS WITH MVFR VSBYS RETURN TO ALL TAF SITES BY 08-10Z
SAT AS AN EASTERLY FLOW SPREADS AMPLE LOW CLOUDS AND MOISTURE
INLAND. THIS WILL ALSO RESULT IN SCT SHWRS/TSRA SAT AFTERNOON WITH
DAYTIME HEATING. AN EAST WIND AT 09-11KTS WILL PREVAIL ON SAT.

//ATL CONFIDENCE...18Z UPDATE...
MEDIUM ON EARLY MORN IFR CIGS AND AFTN CONVECTION SUN AFTN.
HIGH ON ALL OTHER ELEMENT.

39

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          68  84  70  85 /  20  60  40  30
ATLANTA         70  84  69  85 /  20  50  40  40
BLAIRSVILLE     65  82  68  82 /  20  40  30  30
CARTERSVILLE    68  86  71  85 /  20  40  30  40
COLUMBUS        70  86  70  87 /  30  50  40  40
GAINESVILLE     69  82  69  83 /  20  40  40  40
MACON           70  85  71  87 /  40  70  60  40
ROME            67  87  71  86 /  10  40  30  40
PEACHTREE CITY  68  84  69  85 /  20  50  40  40
VIDALIA         72  85  73  89 /  60  70  60  40

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...39
LONG TERM....11
AVIATION...39
Hazardous weather outlook, Jul 12, 5:04 PM EDT, 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
504 PM EDT FRI JUL 12 2013

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-132115-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
504 PM EDT FRI JUL 12 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA.

.DAY ONE...TONIGHT...

SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE POSSIBLE
ACROSS CENTRAL GEORGIA THROUGH TONIGHT WITH ISOLATED SHOWERS AND
THUNDERSTORMS POSSIBLE ACROSS NORTH GEORGIA. THE EXCEPTION TO THIS
IS EXTREME NORTHWEST GEORGIA WHERE PRECIPITATION IS NOT EXPECTED
DUE TO THE DRIER AIR THAT HAS MOVED IN. ISOLATED SEVERE
THUNDERSTORMS ARE POSSIBLE THROUGH THE EVENING HOURS...GENERALLY
ALONG AND SOUTH OF AN ATHENS TO ATLANTA LINE.

WEATHER HAZARDS EXPECTED...

PERIODS OF MODERATE TO LOCALLY HEAVY RAINFALL ARE STILL POSSIBLE
THROUGH TONIGHT...MAINLY ACROSS CENTRAL GEORGIA. SOILS REMAIN
SATURATED AND SOME LOCAL FLOODING IS POSSIBLE.

THE STRONGER THUNDERSTORMS...MAINLY EXPECTED ALONG AND SOUTH OF AN
ATLANTA TO ATHENS LINE...HAVE THE POTENTIAL TO PRODUCE FREQUENT
LIGHTNING...GUSTY WINDS...AND SMALL HAIL. WITH SATURATED
SOILS...IT WILL NOT TAKE MUCH WIND TO BLOW DOWN TREES. SOME
ISOLATED STORMS MAY BECOME SEVERE...PRODUCING WINDS IN EXCESS OF
60 MPH AND QUARTER SIZE HAIL.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...

SHOWERS AND THUNDERSTORMS WILL BE SCATTERED TO NUMEROUS ON
SATURDAY BUT BECOME MORE SCATTERED AND WITH A MORE DIURNAL
PATTERN INTO NEXT WEEK. THERE WILL STILL BE PERIODS OF MODERATE TO
HEAVY RAINFALL IN THE STRONGER THUNDERSTORMS SO LOCALIZED FLOODING
WILL REMAIN A POSSIBILITY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

In the hours before

Special weather statement, Jul 12, 3:49 PM EDT, 1 hour 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
349 PM EDT FRI JUL 12 2013

GAZ056>058-068-070-122030-
349 PM EDT FRI JUL 12 2013

...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT LIGHTNING IN SPALDING...
PIKE...LAMAR...BUTTS AND HENRY COUNTIES UNTIL 430 PM EDT...

AT 346 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM LUELLA TO VAUGHN...MOVING SOUTH AT 10 MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 35 MPH AS THEY MOVE
ACROSS SPALDING...PIKE...LAMAR...BUTTS AND HENRY COUNTIES THROUGH 430
PM EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE BIRDIE...
VAUGHN...SUNNY SIDE...LUELLA...LOCUST GROVE...TOWALAGA...HIGHLAND
MILLS...EXPERIMENT...ZETELLA...WALKER MILL...GRIFFIN...MCKIBBEN...
ROVER...HOLLONVILLE AND WILLIAMSON. HEAVY DOWNPOURS WILL CAUSE
PONDING OF WATER ON ROADWAYS.

&&

LAT...LON 3326 8444 3332 8440 3335 8428 3344 8416
      3323 8398 3313 8425 3307 8448 3326 8449
TIME...MOT...LOC 1950Z 348DEG 9KT 3333 8419 3329 8429
          3326 8443
Special weather statement, Jul 12, 4:10 PM EDT, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
410 PM EDT FRI JUL 12 2013

GAZ052-066-122045-
410 PM EDT FRI JUL 12 2013

...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 35 MPH WINDS
IN TROUP AND HEARD COUNTIES UNTIL 445 PM EDT...

AT 405 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS OVER CENTRAL TROUP COUNTY...MOVING
SOUTH AT 5 MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 35 MPH AS THEY MOVE
ACROSS TROUP AND HEARD COUNTIES THROUGH 445 PM EDT. SOME LOCATIONS IN
THE PATH OF THESE STORMS INCLUDE STATE LINE PARK...HILLCREST...
ABBOTTSFORD...WARES CROSSROADS...HARRISONVILLE...GLENN...
WARESVILLE...PIEDMONT HEIGHTS...LAGRANGE...CANNONVILLE...SMITHS
CROSSROAD...BAUGHS CROSSROADS...LONG CANE AND WEST POINT. HEAVY
DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.

&&

LAT...LON 3322 8496 3289 8496 3287 8519 3321 8526
      3324 8526
TIME...MOT...LOC 2010Z 340DEG 5KT 3307 8506
Special weather statement, Jul 12, 4:29 PM EDT, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
429 PM EDT FRI JUL 12 2013

GAZ014-022-023-034-045>047-122115-
429 PM EDT FRI JUL 12 2013

...SIGNIFICANT WEATHER ADVISORY FOR DIME SIZED HAIL AND 35 MPH WINDS
IN WALTON...ROCKDALE...DAWSON...DEKALB...FORSYTH...GWINNETT AND HALL
COUNTIES UNTIL 515 PM EDT...

AT 428 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM CHESTATEE TO PINE LAKE...MOVING SOUTHEAST
AT 20 MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE DIME SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 35 MPH AS THEY MOVE
ACROSS WALTON...ROCKDALE...DAWSON...DEKALB...FORSYTH...GWINNETT AND
HALL COUNTIES THROUGH 515 PM EDT. SOME LOCATIONS IN THE PATH OF THESE
STORMS INCLUDE PLEASANT HILL...LUMPKIN...BUFORD DAM-LAKE LANIER
PARKS...SUWANEE...SUGAR HILL...LILBURN...PINE LAKE...SCOTTDALE...
CLARKSTON...TUCKER...LAKE LANIER ISLANDS...WAR HILL PARK...STONE
MOUNTAIN...CHESTATEE AND BUFORD. HEAVY DOWNPOURS WILL CAUSE PONDING
OF WATER ON ROADWAYS.

&&

LAT...LON 3423 8381 3401 8387 3376 8391 3358 8412
      3379 8427 3405 8409 3440 8403
TIME...MOT...LOC 2029Z 333DEG 16KT 3430 8399 3398 8404
          3379 8420
Special weather statement, Jul 12, 4:39 PM EDT, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
439 PM EDT FRI JUL 12 2013

GAZ067>069-079-122130-
439 PM EDT FRI JUL 12 2013

...SIGNIFICANT WEATHER ADVISORY FOR DIME SIZED HAIL AND 35 MPH WINDS
IN TALBOT...PIKE...MERIWETHER AND UPSON COUNTIES UNTIL 530 PM EDT...

AT 438 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM HILLTOP TO MANCHESTER...MOVING SOUTHEAST AT
10 MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE DIME SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 35 MPH AS THEY MOVE
ACROSS TALBOT...PIKE...MERIWETHER AND UPSON COUNTIES THROUGH 530 PM
EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE CONCORD...
FLINT HILL...HILLTOP...MANCHESTER...WOODLAND...CREST...LIFSEY
SPRINGS...ZEBULON...SPREWELL BLUFF STATE PARK...ATWATER...PLEASANT
HILL...SUNNYSIDE...ROWLAND...BIG LAZER CREEK WMA AND OLIVE BRANCH.
HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.

&&

LAT...LON 3299 8451 3317 8443 3305 8425 3303 8427
      3299 8427 3299 8423 3288 8430 3271 8444
      3262 8467 3286 8467
TIME...MOT...LOC 2040Z 311DEG 7KT 3312 8440 3299 8446
          3285 8458
Special weather statement, Jul 12, 5:09 PM EDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
509 PM EDT FRI JUL 12 2013

GAZ021-022-033-034-122145-
509 PM EDT FRI JUL 12 2013

...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 35 MPH WINDS
IN CHEROKEE...FORSYTH...GWINNETT AND FULTON COUNTIES UNTIL 545 PM
EDT...

AT 505 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER SUWANEE...MOVING SOUTH AT 10 MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 35 MPH AS THEY MOVE
ACROSS CHEROKEE...FORSYTH...GWINNETT AND FULTON COUNTIES THROUGH 545
PM EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE BUFORD
DAM-LAKE LANIER PARKS...SUWANEE...SUGAR HILL...REST HAVEN...BUFORD...
JOHNS CREEK...BROOKWOOD...CUMMING...HOG MOUNTAIN...DULUTH...HARBIN
AND DACULA. HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.

&&

LAT...LON 3419 8405 3416 8406 3410 8388 3412 8382
      3401 8387 3399 8384 3393 8385 3405 8436
      3428 8433
TIME...MOT...LOC 2109Z 350DEG 7KT 3404 8402
Special weather statement, Jul 12, 5:13 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
513 PM EDT FRI JUL 12 2013

GAZ091-103-122200-
513 PM EDT FRI JUL 12 2013

...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 40 MPH WINDS
IN WEBSTER AND MARION COUNTIES UNTIL 600 PM EDT...

AT 510 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM OAKLAND TO LEVERETTS...MOVING NORTHEAST AT 5
MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS THEY MOVE
ACROSS WEBSTER AND MARION COUNTIES THROUGH 600 PM EDT. SOME LOCATIONS
IN THE PATH OF THESE STORMS INCLUDE DUMAS...CENTERPOINT...PRESTON...
CHURCH HILL...DRANEVILLE...BUENA VISTA...LEVERETTS...WESTON...
BRANTLEY...OAKLAND...KIMBROUGH...SEMINOLE...MARION ESTATES AND
JUNIPER. HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.

THE HIGH RAIN TOTALS SEEN THUS FAR THIS SEASON HAS RESULTED IN
PERSISTENT WET SOILS FOR AREA TREES. THIS WILL ALLOW THESE TREES TO
FALL DUE TO WINDS MUCH LOWER THAN IN A TYPICAL SEASON...AS LOW AS 30
MPH IN SOME CASES.

&&

LAT...LON 3194 8466 3206 8464 3216 8465 3218 8463
      3223 8465 3253 8463 3252 8457 3255 8456
      3254 8451 3256 8449 3256 8446 3213 8449
      3192 8444 3191 8446 3191 8458
TIME...MOT...LOC 2113Z 168DEG 4KT 3250 8450 3220 8458
          3194 8454

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 11, 8:05 PM EDTSpecial Weather StatementFFCGreene, Taliaferro25 min
Jul 11, 8:34 PM EDTSpecial Weather StatementFFCTaliaferro41 min
Jul 11, 9:49 PM EDTSpecial Weather StatementFFCChattooga, Walker41 min
Jul 12, 7:36 AM EDTRiver Flood WarningFFCDooly8 hr
Jul 12, 11:16 AM EDTRiver Flood WarningFFCDodge, Telfair, Wilcox4 days
Jul 12, 2:40 PM EDTSpecial Weather StatementFFCClayton, Fayette50 min
Jul 12, 2:51 PM EDTSpecial Weather StatementFFCWhite39 min
Jul 12, 3:25 PM EDTSpecial Weather StatementFFCHall, White50 min
Jul 12, 3:28 PM EDTSpecial Weather StatementFFCTroup47 min
Jul 12, 3:39 PM EDTSevere Thunderstorm WarningFFCHall51 min
Jul 12, 3:49 PM EDTSpecial Weather StatementFFCSpalding41 min
Jul 12, 3:56 PM EDTSevere Thunderstorm WarningFFCLamar, Pike, Spalding49 min
Jul 12, 4:10 PM EDTSpecial Weather StatementFFCTroup35 min
Jul 12, 4:29 PM EDTSpecial Weather StatementFFCDeKalb, Gwinnett46 min
Jul 12, 4:39 PM EDTSpecial Weather StatementFFCPike, Talbot51 min
Jul 12, 4:48 PM EDTSevere Thunderstorm WarningFFCDeKalb, Gwinnett42 min
Jul 12, 5:09 PM EDTSpecial Weather StatementFFCForsyth36 min
Jul 12, 5:27 PM EDTSpecial Weather StatementFFCDeKalb, Gwinnett33 min
Jul 12, 5:29 PM EDTFlash Flood WarningFFCDeKalb, Gwinnett4 hr
Jul 12, 5:52 PM EDTSpecial Weather StatementFFCClayton38 min
Jul 12, 5:59 PM EDTSpecial Weather StatementFFCMarion46 min
Jul 12, 5:59 PM EDTSevere Thunderstorm WarningFFCClayton, DeKalb, Fayette, Fulton46 min
Jul 12, 6:37 PM EDTSpecial Weather StatementFFCClarke, Madison, Oconee53 min
Jul 12, 6:50 PM EDTSpecial Weather StatementFFCChattahoochee, Crawford, Marion, Schley, Stewart, Taylor and 1 more40 min
Jul 12, 7:11 PM EDTSevere Thunderstorm WarningFFCTaylor34 min
Jul 12, 7:24 PM EDTSpecial Weather StatementFFCStewart51 min
Jul 12, 7:26 PM EDTSpecial Weather StatementFFCClarke, Oglethorpe49 min
Jul 12, 7:41 PM EDTSpecial Weather StatementFFCTaylor49 min

Nearby

Special Weather Statements in Georgia, 2013Every special weather statement in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.